Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 21, 2014, 9:12 PM EDT for Carroll County, Clinton County, Howard County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 9:12 PM EDT (01:12 UTC)
- Expired
- Aug 22, 2014, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IN, Clinton County, IN, Howard County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
960
WGUS53 KIND 220112
FFWIND
INC015-023-067-220400-
/O.NEW.KIND.FF.W.0054.140822T0112Z-140822T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
WESTERN HOWARD COUNTY IN CENTRAL INDIANA...
* UNTIL MIDNIGHT EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 8
PM ACROSS PORTIONS OF CARROLL COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKFORT AND DELPHI.
4 TO 5 INCHES OF RAPIDLY FLOWING WATER WAS REPORTED NEAR THE
INTERSECTION OF US ROUTE 421 AND COUNTY ROAD 400 SOUTH IN SOUTHERN
CARROLL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 4074 8653 4070 8652 4070 8641 4060 8636
4057 8637 4057 8634 4037 8624 4018 8624
4018 8628 4031 8667 4045 8670 4056 8670
4056 8678 4066 8678 4067 8676 4074 8675
$$
RYAN1 follow-up statement
265
WGUS73 KIND 220352
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1152 PM EDT THU AUG 21 2014
INC015-023-067-220407-
/O.EXP.KIND.FF.W.0054.000000T0000Z-140822T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-CLINTON-HOWARD-
1152 PM EDT THU AUG 21 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLINTON...CARROLL
AND WESTERN HOWARD COUNTIES WILL BE ALLOWED TO EXPIRE AT MIDNIGHT
EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4074 8653 4070 8652 4070 8641 4060 8636
4057 8637 4057 8634 4037 8624 4018 8624
4018 8628 4031 8667 4045 8670 4056 8670
4056 8678 4066 8678 4067 8676 4074 8675
$$
RYANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 7:11 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 21, 7:11 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EDT THU AUG 21 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 250 PM EDT THU AUG 21 2014 AN OLD FRONT WILL LINGER IN THE AREA THROUGH THE WEEKEND KEEPING CHANCES FOR THUNDERSTORMS IN THE FORECAST. AN UPPER RIDGE WILL BRING HOT AND HUMID CONDITIONS TO THE AREA AS WELL. NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES. && .NEAR TERM /THIS EVENING AND TONIGHT/... ISSUED AT 659 PM EDT THU AUG 21 2014 SEVERE THUNDERSTORM WATCH 472 HAS BEEN ISSUED FOR THE NORTHEAST THIRD OF THE FORECAST AREA THRU 04Z...MAINLY ALONG AND N/E OF A LAFAYETTE-NOBLESVILLE-NEW CASTLE LINE. CONVECTIVE CLUSTER CONTINUES TO INTENSIFY DOWNWIND OF THE CHICAGO METRO. MESOANALYSIS SHOWING THESE STORMS SHOULD TRACK E/SE AND EVENTUALLY COULD END UP MOVING MORE SE AS THEY PROPAGATE ALONG THE THETA E RIDGE AND INSTABILITY AXIS JUST SOUTH OF THE REMNANT WARM FRONT. HAVE BUMPED UP TO A PERIOD OF LIKELY POPS THIS EVENING WITHIN THE WATCH AREA...WITH GREATEST IMPACTS EXPECTED FROM KOKOMO TO MUNCIE. ELEVATED CORES WITHIN MOST INTENSE CELLS WILL CERTAINLY POSE A HAIL RISK...BUT THE DAMAGING WIND POTENTIAL IS GREATEST WITH SOME CONCERN THAT CONVECTIVE COMPLEX WILL MATURE ENOUGH TO PRODUCE A WELL DEVELOPED COLD POOL. ALREADY HAVE SEEN A COUPLE REPORTS OF 60MPH WINDS OUT OF THE SOUTH CHICAGO SUBURBS. IN ADDITION TO THE WIND THREAT...OPPRESSIVE CONDITIONS SUPPORTING TORRENTIAL RAINFALL WITH THESE STORMS. FLOODING CONCERNS LIKELY TO BE ENHANCED OVER NORTHEAST COUNTIES WHICH RECEIVED 2-3 INCHES FROM STORMS THIS MORNING. THIS ROUND OF STORMS WILL ADD TO THE IMPRESSIVE LIGHTNING SHOWS EXPERIENCED OVER THE LAST 48 HOURS AS WELL. ANY EVENING OUTDOOR ACTIVITIES WILL BE IMPACTED. FINALLY...EXPECT MOST OF INDY METRO AND POINTS FURTHER S/W WILL REMAIN LARGELY DRY THROUGH THE EVENING AS LAPS SOUNDINGS INDICATE PRESENCE OF A DEEPER LAYER OF WARM AIR IN THE MID LEVELS. ANY OUTFLOWS DROPPING TO THE S/SW OUT OF THESE STORMS MAY SERVE TO PROMOTE NEW DEVELOPMENT LATER THIS EVENING...ESPECIALLY AS THE LOW LEVEL JET ORGANIZES AND CAPPING WEAKENS WITH 700MB TEMPS SLIPPING BACK A BIT. PERTINENT PORTIONS OF AFTERNOON DISCUSSION FOLLOWS. OVERNIGHT AN UPPER WAVE WILL ROTATE AROUND THE UPPER HIGH AND WILL BRING SOME ADDITIONAL FORCING. NOT CONFIDENT ENOUGH TO GO LIKELY POPS...BUT WILL GO HIGH CHANCE NORTH /CLOSER TO THE ENERGY/ TO DRY EXTREME SOUTHWEST /CLOSEST TO THE UPPER HIGH/. THE HOT AND HUMID CONDITIONS TO THE SOUTHWEST MAY PROVIDE SOME DECENT INSTABILITY THIS EVENING...SO SOME STORMS MAY BECOME SEVERE PER STORM PREDICTION CENTER. FOR TEMPERATURES TONIGHT WENT A LITTLE COOLER THAN MOS ACROSS THE NORTHEAST WHERE MORE RAIN IS POSSIBLE...OTHERWISE GENERALLY STAYED CLOSE TO MAV MOS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 FOCUS IS ON RAIN CHANCES AND HEAT THROUGH THE PERIOD. MODELS ARE STRUGGLING WITH PLACEMENT OF CONVECTION BUT ALL GENERALLY SHOW THE IDEA. STUCK WITH A BLEND. OVERNIGHT CONVECTION COULD LINGER FRIDAY MORNING...THEN MORE CAN DEVELOP DURING THE AFTERNOON WITH AN OLD FRONT STILL IN THE AREA. WILL GO CHANCE POPS NORTHEAST TO DRY FAR SOUTHWEST. WITH FRONT AROUND THE AREA AND POTENTIAL FOR WAVES MOVING AROUND THE UPPER HIGH...KEPT SIMILAR POPS FRIDAY NIGHT. UPPER HIGH GRADUALLY GETS MORE CONTROL OVER THE AREA SATURDAY INTO SUNDAY...HOWEVER MODELS STILL TRY AND CREATE SOME SCATTERED CONVECTION ACROSS THE AREA. FEEL THAT THIS IS REASONABLE WITH MOST INFLUENCE OF UPPER HIGH BEING FELT TO THE SOUTHWEST OF THE AREA. WENT LOW CHANCE POPS MOST AREAS SATURDAY...WITH ONLY SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY WITH THE UPPER HIGH GAINING MORE INFLUENCE. FOR TEMPERATURES...MAV MOS LOOKS TOO WARM FRIDAY GIVEN SOME CLOUD COVER FROM EXPECTED CONVECTION. WENT CLOSER TO MET MOS. WENT WITH A BLEND OF MODELS FOR LOWS FRIDAY NIGHT. MAV LOOKS BETTER SATURDAY WITH MORE SUN SO STAYED CLOSE MOST AREAS. HEAT INDICES WILL GET NEAR 100 MANY AREAS THIS WEEKEND WITH THE RELATIVELY HIGH DEWPOINTS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 THE LONG TERM PERIOD WILL START OUT DRY WITH RIDGING ALOFT AND CENTRAL INDIANA BETWEEN FRONTAL BOUNDARIES AT THE SURFACE. THE RIDGE WILL SLOWLY START TO BREAK DOWN BY TUESDAY THOUGH AS A BROAD UPPER TROUGH TRAVERSES THE NORTHERN PLAINS. MEANWHILE...A FRONTAL BOUNDARY AT THE SURFACE WILL MEANDER OVER THE GREAT LAKES REGION...WITH CENTRAL INDIANA IN THE WARM SECTOR MOST OF THE TIME. AS A RESULT...THERE WILL BE DAILY CHANCES FOR PRECIP FROM TUESDAY THROUGH THURSDAY. CHANCES WILL BE HIGHEST ON THURSDAY WITH SUPPORT FROM THE UPPER TROUGH IN ADDITION TO DIURNAL ENHANCEMENT. FOR NOW...LATEST INITIALIZATION CAPTURES PATTERN WELL WITH CHANCE POPS DURING THIS TIME FRAME. TEMPS...HOT CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD AS THE UPPER RIDGE DOMINATES MOST OF THE REGION. SOUTHERLY FLOW WILL CONTRIBUTE TO HIGH TEMPERATURES SOARING INTO THE LOW TO MID 90S WITH OVERNIGHT LOWS IN THE UPPER 60S/LOW 70S. TEMPS WILL BECOME CLOSER TO NORMAL LATE IN THE PERIOD WHEN THE RIDGE BREAKS DOWN. && .AVIATION /DISCUSSION FOR THE 22/00Z TAF ISSUANCE/... ISSUED AT 711 PM EDT THU AUG 21 2014 UPPER WAVE DROPPING SOUTHEAST ACROSS NORTHERN ILLINOIS WAS TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG A STATIONARY FRONT WITH THE BULK OF THE ACTIVITY CONGEALING NORTH OF LAF WITH THE THUNDERSTORM COMPLEX DROPPING SOUTHEAST. NOT CONFIDENT THERE THIS COMPLEX WILL EFFECT ANY OF THE TERMINALS EXCEPT FOR LAF. EVEN THERE...IT DOES NOT LOOK LIKE A CERTAINTY. BEST WAY IT LOOKS LIKE THE HANDLE THIS CONVECTION IS TO BRING A TEMPO GROUP TO LAF THROUGH 02Z AND VCTS THROUGH 08Z AND VCTS TO IND FROM 04Z-10Z. WILL ALSO INTRODUCE VCTS TO LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP ACTIVITY TO SCATTERED AT THE OTHER SITES FOR ANY THUNDERSTORM MENTION. COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS...50 NEAR TERM...RYAN/50 SHORT TERM...50 LONG TERM...TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 PM EDT THU AUG 21 2014 INZ028-035>037-043>048-051>057-062>065-071-072-221000- WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-221000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY EVENING. TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES OF 95 TO 100 DEGREES THROUGH 8 PM. DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038>042-049-221000- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 21, 7:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT THU AUG 21 2014
INZ021-029-220045-
CARROLL-TIPPECANOE-
753 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 845 PM EDT...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 15 MILES NORTHEAST OF FOWLER...
MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
YEOMAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8652 4048 8670 4056 8690 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
4074 8659
TIME...MOT...LOC 2353Z 296DEG 18KT 4073 8705
KOCHLocal storm report, Aug 21, 8:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD DELPHI 40.58N 86.67W
08/21/2014 CARROLL IN STORM CHASER
4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND
&&
BHHLocal storm report, Aug 21, 9:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 1 NE LAFAYETTE 40.42N 86.86W
08/21/2014 E0.25 INCH TIPPECANOE IN STORM CHASER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 43 min |
| Aug 21, 8:40 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 3 hr |
| Aug 21, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 48 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more | 49 min |
| Aug 21, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more | 43 min |
| Aug 21, 10:10 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| Aug 21, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| Aug 21, 10:31 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Aug 21, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Aug 21, 11:33 PM EDT | Areal Flood Advisory | IND | Hancock, Henry, Madison, Randolph, Rush | 117 min |
| Aug 22, 3:28 AM EDT | Flash Flood Warning | IND | Delaware, Randolph | 12 hr |
| Aug 22, 3:37 AM EDT | Flash Flood Watch | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more | 12 hr |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Aug 22, 8:03 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 hr |
| Aug 22, 9:03 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 9:10 AM EDT | Areal Flood Warning | IND | Carroll, Clinton | 3 hr |
| Aug 22, 2:06 PM EDT | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Aug 22, 3:32 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.